MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Code Pain (1994)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-ttte and lot number 1297366, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2015 patient underwent bilateral tka procedure.Patient had a revision left tka on (b)(6) 2017 due to tibial loosening and pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1297366), and bearing implant ar-513-be09 (lot 113601338a).To complete the procedure the surgeon implanted the following arthrex products: tibial tray, ar-513-t4 (lot 10060962) and bearing implant, ar-513-be16 (lot 113601340).The following additional information was obtained from patient medical records: records dated (b)(6) 2016: patient bikes, kayaks and does water aerobics and thinks she may have overdone it.X-ray findings left knee: prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.Records dated (b)(6) 2017: patient has been having increased left knee pain.Aspiration fluid two months prior was negative for infection.Patient reported it felt like a tight band across her knee with throbbing and burning pain in the anterior tibia.Examination of the left knee demonstrated no swelling or ecchymosis.Palpation of the left knee demonstrated medical joint line and medial tibial plateau tenderness, but no lateral joint line tenderness and no pes anserine bursa tenderness.Mild effusion of the left knee was noted.X-rays show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6476676
Report Number1220246-2017-00108
Device Sequence Number849838
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-503-TTTE
Device Lot Number1297366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;